Dear Dr. Motola,
I underwent brachytherapy and HDR treatments for advanced prostate cancer 16 months ago. This past week I've been experiencing off and on bleeding, with some clots, from the penis. I consulted both family doctor and urologist, but they indicated it was probably from my prostate and did not seem concerned. There is no UTI.
Is this a common occurrence? Should we have further testing done; i.e., scope or CT scan? Obviously, I am quite concerned and just trying to reassure myself that this is a possible side effect of the radiation. Thank you.
If you are experiencing hematuria (blood in urine), and especially passing clots in your urine, cystoscopy should definitely be considered. Secondary cancers of the urinary tract have been reported in patients after undergoing radiation therapy. Cystoscopy and an imaging study of the upper urinary tracts will probably be necessary. Talk to your doctor about this course of treatment.
Alternative Names Bleeding from the nose; Epistaxis Home Care Sit down and gently squeeze the soft portion of the nose between your thumb and finger (so that the nostrils are closed) for a full 10 minutes. Lean forward to avoid swallowing the blood and breathe through your mouth. Wait at least 10 minutes before checking if the bleeding has stopped. Many nosebleeds can be controlled in this way if enough time is allowed for the bleeding to stop. It may help to apply cold compresses or ice across the bridge of the nose. Do NOT pack the inside of the nose with gauze. Lying down with a nosebleed is not recommended. You should avoid sniffing or blowing your nose for several hours after a nosebleed. If bleeding persists, a nasal spray decongestant (Afrin, NeoSynephrine) can sometimes be used to close off small vessels and control bleeding. Call your health care provider if Get emergency care if: Bleeding does not stop after 20 minutes Nose bleeding occurs after an injury to the head -- this may sugg...
Dr. I have throat pain, hoarseness and an earache that won't go away. I do suffer from heartburn. Can the throat and ear pain be a result of GERD?
While it is not uncommon for gastroesophageal reflux disease to cause sore throat and hoarseness as well as ear pain and even ear infections, other more serious conditions need to be excluded. You can try maximizing treatment of acid reflux with twice a day proton pump inhibitors. If your symptoms resolve completely, then it is likely a result of gastroesophageal reflux. If however, they persist, then evaluation with an ear nose and throat physician to rule out throat cancer is recommended.
I have been taking Aciphex for acid reflux and have developed severe headaches. Can I try other proton pump inhibitors?
All of the proton pump inhibitors (Aciphex, Prevacid, Protonix, Nexium, Prilosec, Zegerid and Omeprazole) have about a 5% incidence of causing headaches. If one of the drugs causes headaches, it doesn't mean that th...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.